# SDR CA970620001

- Difficulty date: May 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Doug R4D-8
- Engine: Wright R182080
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: #1 Engine
- Stage of operation: CL
- Nature of condition: M, J, E
- Precautionary procedure: A, B, E

## Discrepancy

(CAN) SHORTLY AFTER TAKEOFF, UPON GEARUP INDICATION, POWER WAS REDUCED AND THE #1 ENGINE OIL TEMPERATURE WAS AT THE TOP OF THE RED LINE. THE OIL COOLER DOOR WAS OPENED. THE #1 ENGINE OIL PRESSURE WAS 60 PSI LOWER THAN THE #2 ENGINE OIL PRESSURE. #1 ENGINE OIL PRESSURE AND TEMPERATURE WERE MONITORED FOR 2 MINUTES AND POWER WAS REDUCED. HIGH OIL TEMPERATURE AND PRESSURE WARNING LIGHT CAME ON AND THE #1 ENGINE WAS SHUTDOWN AND THE AIRCRAFT LANDED. POST FLIGHT INSPECTION FOUND A STEADY LOSS OF OIL AND 3 BENT PUSH RODS - ALL ON THE BOTTOM CYLINDERS. THE ENGINE WAS REMOVED AND WILL BE SENT TO AN OVERHAUL FACILITY FOR INVESTIGATION.
